Alert archive / Minnesota / Gale Warnings in 2012

Gale Warning 5, NWS Duluth, MN

December 20, 2012

NWS Duluth, MN issued this gale warning at Dec 20, 2012, 3:58 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 3:58 PM CST (21:58 UTC)
Expired
Dec 21, 2012, 4:00 AM CST
In force
12 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WHUS73 KDLH 202158
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
358 PM CST THU DEC 20 2012

...STRONG NORTH WINDS TONIGHT WITH HAZARDOUS WAVES THROUGH FRIDAY...

LSZ121-146>148-210600-
/O.UPG.KDLH.SC.Y.0070.000000T0000Z-121221T2100Z/
/O.NEW.KDLH.GL.W.0005.121220T2158Z-121221T1000Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
358 PM CST THU DEC 20 2012

...GALE WARNING IN EFFECT UNTIL 4 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY 20 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS WILL
  CONTINUE TONIGHT ALONG THE SOUTH SHORE OF LAKE SUPERIOR.

* WAVES/SEAS...WAVES WILL BUILD TO 6 TO 8 FT THIS EVENING...WITH
  WAVES AS HIGH AS 9 TO 11 FEET ALONG THE SOUTH SHORE LATER
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ142>145-210600-
/O.EXT.KDLH.SC.Y.0070.000000T0000Z-121221T2200Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
358 PM CST THU DEC 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST FRIDAY...

* WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  CONTINUE TONIGHT ACROSS THE TIP OF WESTERN LAKE SUPERIOR FROM
  SILVER BAY TO THE TWIN PORTS.

* WAVES/SEAS...WAVES 3 TO 5 FEET THIS EVENING WILL BUILD TO AS
  HIGH AS 5 TO 7 FEET LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140-141-210600-
/O.EXT.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
358 PM CST THU DEC 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY...

* WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  CONTINUE TONIGHT ALONG THE NORTHERN SECTIONS OF THE NORTH SHORE. 

* WAVES/SEAS...WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING...AND
  PERSIST THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
393 
WHUS73 KDLH 210448
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1048 PM CST THU DEC 20 2012

...STRONG NORTH WINDS TONIGHT WITH HAZARDOUS WAVES THROUGH
FRIDAY...

LSZ121-146>148-211000-
/O.CON.KDLH.GL.W.0005.000000T0000Z-121221T1000Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1048 PM CST THU DEC 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

* WINDS...NORTHERLY 20 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS 
  WILL CONTINUE TONIGHT ALONG THE SOUTH SHORE OF LAKE SUPERIOR. 

* WAVES/SEAS...WAVES WILL RANGE FROM 9 TO 11 FEET ALONG THE SOUTH
  SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ142>145-211300-
/O.CON.KDLH.SC.Y.0070.000000T0000Z-121221T2200Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
1048 PM CST THU DEC 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY...

* WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL 
  CONTINUE TONIGHT ACROSS THE TIP OF WESTERN LAKE SUPERIOR FROM 
  SILVER BAY TO THE TWIN PORTS. 

* WAVES/SEAS...WAVES 3 TO 5 FEET THIS EVENING WILL BUILD TO AS 
  HIGH AS 5 TO 7 FEET LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140-141-211300-
/O.CON.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
1048 PM CST THU DEC 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
FRIDAY...

* WINDS...NORTHERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL 
  CONTINUE TONIGHT ALONG THE NORTHERN SECTIONS OF THE NORTH 
  SHORE. 

* WAVES/SEAS...5 TO 7 FOOT WAVES WILL PERSIT THROUGH FRIDAY EVENING.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
959 
WHUS73 KDLH 211024
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
424 AM CST FRI DEC 21 2012

...STRONG NORTHERLY WINDS TO CONTINUE TODAY.

LSZ121-146>148-211830-
/O.EXP.KDLH.GL.W.0005.000000T0000Z-121221T1000Z/
/O.EXA.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
424 AM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL
  CONTINUE TODAY.

* WAVES/SEAS...WAVES 9 TO 11 FT SUBSIDING TO 5 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ142>145-211830-
/O.CON.KDLH.SC.Y.0070.000000T0000Z-121221T2200Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
424 AM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST WIND 15 TO 20 KT WITH GUSTS TO 30 KT
  DECREASING TO 10 TO 15 KT WITH GUSTS TO 30 KT IN THE LATE
  MORNING AND AFTERNOON.

* WAVES/SEAS...WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140-141-211830-
/O.CON.KDLH.SC.Y.0070.000000T0000Z-121222T0400Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
424 AM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WINDS...NORTH WIND 20 TO 25 KT BECOMING NORTHWEST 10 TO 15 KT.

* WAVES/SEAS...WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Dec 20, 12:06 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 20, 12:06 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1206 PM CST THU DEC 20 2012

.UPDATE...
SURFACE LOW PRESSURE ASSOCIATED WITH THE MAJOR WINTER STORM
LIFTING NEWD TOWARD THE GREAT LAKES IS CENTERED JUST SOUTHWEST OF
CHICAGO AT MIDDAY..WITH AN EXPANSIVE SHIELD OF SNOW TO THE NORTH
AND NORTHWEST OF THE LOW CENTER ACROSS MOST OF THE STATE OF
WISCONSIN.

THE HEAVIEST SNOWFALL RATES AND AMOUNTS WITH THIS STORM WILL
REMAIN TO THE SOUTHEAST OF THE NWS DULUTH CWA..BUT A PERSISTENT
LIGHT TO AT TIMES MODERATE SNOWFALL WILL CONTINUE INTO THIS
EVENING ACROSS A LARGE PART OF NORTHWEST WISCONSIN. THUS FAR THE
GREATEST SNOW TOTALS HAVE BEEN AROUND 3 INCHES IN PARTS OF PRICE
COUNTY..AND GENERAL 1-2 INCH TOTALS FROM THE HAYWARD LAKES AREA
NNEWD TO NEAR ASHLAND AND THE BAYFIELD PENINSULA. SPOTTERS ALSO
INDICATE MOSTLY SMALL FLAKES..INDICATIVE OF STEADY BUT MODEST
FORCED ASCENT/SUPERSATURATION OVER ICE IN THE DGZ..MOSTLY AS
PREDICTED BY THE SHORT RANGE MODELS. SNOWFALL RATES MAY PICK UP A
BIT IN THE 1-4 PM TIME FRAME SOUTHEAST OF ROUGHLY A WINTER TO
IRONWOOD LINE AS AREA OF ENHANCED CLOUD TOPS CLEARLY VISIBLE IN
IR/VIZ SAT IMAGERY LIFTS NORTHWARD INTO THE PRICE COUNTY AREA.
HOWEVER..MORE FOCUSED INTENSE LIFT AND SNOWFALL RATES OF 1/2
INCH/HOUR OR GREATER ARE EXPECTED TO REMAIN SOUTHEAST OF PRICE
COUNTY THRU THE AFTRERNOON.

WE STILL BELIEVE THAT A GENERAL 2 TO 5 INCH STORM TOTAL
ACCUMULATION RANGE LOOKS GOOD FOR MOST AREAS..WITH THE GREATEST
TOTALS OVER PRICE AND SOUTHEAST IRON COUNTIES THRU THIS EVENING.
LAKE ENHANCEMENT..WITH A TRANSITION TO MORE PURE LAKE EFFECT SNOW
SHOWERS IS EXPECTED THIS EVENING FOR THE SNOWBELT AREAS OF THE
SOUTH SHORE. HOWEVER..WINDOW OF TIME FOR SUPERPOSITION OF GOOD
NORTHERLY FETCH/SATURATION THRU 700 MB AND DEEP LAYER OF STEEP
LOW LEVEL LAPSE RATES IS ONLY ABOUT 4-6 HOURS. OVERALL..SOME OF
THE FAVORED LOCATIONS COULD SEE UPWARDS OF 7 INCHES ALONG THE
GOGEBIC RANGE BY LATE MORNING FRIDAY WHEN THINGS SHOULD BE
SHUTTING DOWN. OVERALL THE TIMING AND THEME OF MESSAGE IN THE
WINTER WEATHER PRODUCTS APPEARS VERY GOOD..AND WE HAVE ONLY MADE
MINOR TWEAKS TO THE GRIDS AND OFFICIAL FORECAST.

STRONGER LOW LEVEL COLD ADVECTION WILL BLEED INTO THE AREA THIS
EVENING AND OVERNIGHT..AND WILL LIKELY RESULT IN PERIODS OF
FLURRIES FOR MUCH OF NRN MN UNTIL AFTER MIDNIGHT. UPDATES TO ALL
GRIDS/TEXT PRODUCTS AND GRAPHICAST ARE ALREADY AVAILABLE.

&&

.AVIATION...18Z TAF ISSUANCE...
CEILINGS WILL WAIVER BETWEEN IFR AND LOW-END MVFR THROUGH MOST OF
THE DAY TODAY WITH A FEW FLURRIES POSSIBLE ACROSS THE NRN
TERMINALS. HYR WILL BE THE MAIN SITE IMPACTED BY -SN...WITH
OCCASIONAL REDUCTIONS IN VSBYS THROUGH THIS EVENING. COULD SEE
VSBYS DROP TO LIFR IN MDT SNOW SHOWERS. OTHERWISE...MAIN CHANGES
TO PREVIOUS SET OF TAFS WAS TO DELAY THE CLEARING AND ONSET OF VFR
CONDITIONS FROM WEST TO EAST UNTIL AFTER MIDNIGHT AND INTO EARLY
FRI MORNING. WINDS WILL REMAIN GUSTY TODAY FROM THE NORTH...WITH
WINDS BACKING SLIGHTLY AND DIMINISHING BY FRI MORNING.

&&

PREV DISCUSSION... /ISSUED 233 AM CST THU DEC 20 2012/

SHORT TERM...A WEAK SFC LOW CENTER WAS MOVING ALONG THE
INTERNATIONAL BORDER AT 08Z WITH A COLD FRONT FROM THE TIP OF
THE ARROWHEAD TO NW WI. MEANWHILE...THE LARGE SFC LOW CENTER THAT
WILL BRING THE BULK OF THE SNOW TODAY THROUGH FRIDAY WAS JUST
REACHING SOUTH CENTRAL MO AT 08Z. MODELS REMAIN IN GENERAL
AGREEMENT WITH THE EVOLUTION OF THIS LOW AS IT LIFTS NEWD TO NEAR
SW LOWER MI BY 00Z FRIDAY. LIGHT SNOW WAS BEGINNING TO REACH THE
SOUTHERN COUNTIES IN NW WI BY 08Z.

MADE SOME MINOR CHANGES TODAY SINCE THE COLD FRONT HAS PASSED
THROUGH A LARGE PORTION OF THE FA. HAVE ALIGNED THE POPS/WEATHER/QPF
ALONG AND AHEAD OF THE COLD FRONT WHERE THE BEST LIFT WILL BE
FOCUSED. THE ONLY DIFFERENCE AMONGST THE MODELS AT THIS POINT IS THE
OVERALL LOCATION OF QPF AND SUBSEQUENTLY SNOW AMOUNTS. EVEN THE
LATEST HIRES MODELS ARE OFFERING DIFFERENT SOLUTIONS OF QPF/SNOW
PLACEMENT. REGARDLESS...WILL MAKE NO CHANGES TO HEADLINES...BUT DID
ADJUST QPF/SNOW AMOUNTS TO HPC SOLUTIONS.

AS THE LOW MOVES INTO SW MI...THE SYNOPTIC SNOW WILL TRANSITION TO
LAKE EFFECT SNOW AS THE WIND TURNS TO THE N BY THIS AFTERNOON AND NW
BY 00Z FRIDAY. COLDER AIR WILL BEGIN TO BE USHERED INTO THE FA ON
THE BACKSIDE OF THE AFOREMENTIONED LOW. THE WIND THEN SWITCHES TO A
WNW DIRECTION LATE TONIGHT WHICH WILL PUSH THE BETTER LES TOWARD
UPPER MI...BUT STILL HAVE HIGH/CATEGORICAL POPS IN PLACE OVER THE
GOGEBIC RANGE WITH LOWER POPS FURTHER INLAND.

THE WIND WILL DIMINISH LATE TONIGHT AS THE PRESSURE GRADIENT
SLACKENS...BUT REMAIN OUT OF THE WNW. KEPT THE MENTION FOR SNOW
PRIMARILY OVER ASHLAND AND IRON COUNTIES AND INTO NORTHERN PRICE
COUNTY BETWEEN 06Z AND 12Z FRIDAY. ON FRIDAY...UPPER LEVEL/SFC
RIDGING ARE BUILDING ACROSS THE FA WITH DRIER AIR ARRIVING. THIS
WILL END THE LES BY 15Z WHEN THE 1000-850MB LAYER RH DROPS TO NEAR
70 PERCENT AND THE WIND CONTINUES TO SUBSIDE.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.

AN UPPER LEVEL RIDGE WILL BE IN PLACE OVER THE NORTHERN GREAT PLAINS
AND UPPER MISSISSIPPI VALLEY TO START THE EXTENDED PERIOD THIS
UPCOMING WEEKEND. TEMPERATURES LOOK TO REMAIN BELOW NORMAL. AN UPPER
LEVEL TROUGH WILL MOVE IN FROM THE NORTHERN GREAT PLAINS ON MONDAY
THAT WILL BRING A CHANCE OF LIGHT SNOW TO THE NORTHLAND. SURFACE
HIGH PRESSURE WILL BUILD IN FOR TUESDAY AND WEDNESDAY. THE STORM
SYSTEM FORECASTED AROUND CHRISTMAS DAY TO AFFECT PORTIONS OF THE
UPPER MIDWEST WILL PROBABLY TAKE A TRACK ALONG THE OHIO RIVER VALLEY
AND HAS SLOWED DOWN A DAY ACCORDING TO THE LATEST GFS. THE EUROPEAN
TRACK IS A LITTLE FURTHER NORTH...SOMEWHAT SIMILAR TO THE CURRENT
STORM TRACK MOVING THROUGH THE UPPER MIDWEST. REGARDLESS...THE BULK
OF THE ACCUMULATING SNOWFALL WILL BE TO THE SOUTH AND EAST OF THE
NORTHLAND.

&&

.POINT TEMPS/POPS...
DLH  25   8  21   6 /  10  10   0   0
INL  18  -1  17   2 /   0   0   0  10
BRD  21   2  20   4 /   0   0   0   0
HYR  27  11  23   7 /  90  30   0   0
ASX  30  18  26  12 /  90  50  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ008-
     009.

     WINTER WEATHER ADVISORY UNTIL 9 AM CST FRIDAY FOR WIZ003-004.

LS...SMALL CRAFT ADVISORY UNTIL 3 PM CST FRIDAY FOR LSZ121-140>148.

&&

SHORT TERM...MILLER
AVIATION...TENTINGER
Hazardous weather outlook, Dec 20, 4:18 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
418 AM CST THU DEC 20 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
418 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR A PORTION OF NORTHWEST
WISCONSIN. 3 TO 6 INCHES OF SNOW IS EXPECTED ALONG AND EAST OF
HIGHWAY 63 WITH LOCALLY HIGHER AMOUNTS ALONG THE GOGEBIC RANGE.
SEE THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY CONTINUES FOR ASHLAND AND IRON
COUNTIES UNTIL 9 AM MONDAY. SEE THE LATEST WINTER WEATHER
PRODUCTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR SNOW REPORTS TO
THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT.

LSZ121-140>148-211130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
418 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHERLY WINDS ARE EXPECTED TODAY AND TONIGHT WHICH WILL
CREATE HAZARDOUS WAVES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR. SEE THE LATEST
MARINE PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE GUSTY NORTHERLY WINDS WILL CONTINUE FRIDAY AND WILL CREATE
HAZARDOUS WAVES. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE
NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR. SEE THE LATEST
MARINE PRODUCTS FOR DETAILS.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Dec 20, 11:02 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1102 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     SNOW             ASHLAND                 46.58N 90.87W
12/20/2012  M1.6 INCH        ASHLAND            WI   TRAINED SPOTTER

            MEASURED IN NEW ODANAH.

&&

RS
Local storm report, Dec 20, 11:30 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1130 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     SNOW             5 SSE PHILLIPS          45.63N 90.35W
12/20/2012  M3.1 INCH        PRICE              WI   TRAINED SPOTTER

            VERY FINE SNOW.

&&

RS
Local storm report, Dec 20, 12:14 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1214 PM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     SNOW             2 ENE MERCER            46.18N 90.02W
12/20/2012  E1.0 INCH        IRON               WI   TRAINED SPOTTER

&&

RS
Local storm report, Dec 20, 12:48 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1248 PM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     SNOW             GILE                    46.43N 90.23W
12/20/2012  M3.5 INCH        IRON               WI   TRAINED SPOTTER

&&

RS
Local storm report, Dec 20, 2:35 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
235 PM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             HERBSTER                46.83N 91.26W
12/20/2012  M0.2 INCH        BAYFIELD           WI   TRAINED SPOTTER

0745 AM     SNOW             5 SW HERBSTER           46.78N 91.34W
12/20/2012  M0.2 INCH        BAYFIELD           WI   TRAINED SPOTTER

0845 AM     SNOW             3 SW WINTER             45.79N 91.06W
12/20/2012  E1.5 INCH        SAWYER             WI   TRAINED SPOTTER

0859 AM     SNOW             SHELL LAKE              45.74N 91.90W
12/20/2012  M1.0 INCH        WASHBURN           WI   TRAINED SPOTTER

0902 AM     SNOW             CORNUCOPIA              46.86N 91.10W
12/20/2012  M1.0 INCH        BAYFIELD           WI   TRAINED SPOTTER

1102 AM     SNOW             ASHLAND                 46.58N 90.87W
12/20/2012  M1.6 INCH        ASHLAND            WI   TRAINED SPOTTER

            MEASURED IN NEW ODANAH.

1129 AM     SNOW             5 SSE PHILLIPS          45.63N 90.35W
12/20/2012  M3.1 INCH        PRICE              WI   TRAINED SPOTTER

            VERY FINE SNOW.

0234 PM     SNOW             GILE                    46.43N 90.23W
12/20/2012  M5.0 INCH        IRON               WI   TRAINED SPOTTER

0234 PM     SNOW             2 ENE MERCER            46.18N 90.02W
12/20/2012  M2.8 INCH        IRON               WI   TRAINED SPOTTER

0234 PM     SNOW             2 S TURTLE FLAMBEAU FLO 46.05N 90.18W
12/20/2012  M3.0 INCH        IRON               WI   TRAINED SPOTTER

0234 PM     SNOW             PHILLIPS                45.70N 90.40W
12/20/2012  M4.0 INCH        PRICE              WI   LAW ENFORCEMENT

            LIGHTLY SNOWING

&&

RS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:49 PM CSTWinter Storm WarningDLHIron14 hr

Nearby

Gale Warnings in Minnesota, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.